Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 112, NWS Shreveport, LA

November 11, 2018Nacogdoches County, Rusk County, Texas

NWS Shreveport, LA issued this river flood warning at Nov 11, 2018, 8:00 PM CST for Nacogdoches County, Rusk County, Texas. It took effect at Nov 12, 2018, 11:14 AM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Nov 11, 2018, 8:00 PM CST (02:00 UTC)
In effect from
Nov 12, 2018, 11:14 AM CST
Expired
Nov 16, 2018, 12:00 PM CST
In force
4 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Nacogdoches County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Angelina River near Cushing (CUST2).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Nov 11, 7:17 PM CST, 43 minutes earlier.

Area forecast discussion, Nov 11, 7:17 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
717 PM CST Sun Nov 11 2018

.AVIATION...

For the 12/00Z TAF period, ceilings will continue to deteriorate
as widespread shwrs and isolated tstms expand northward throughout
this evening. Look for MVFR/IFR ceilings and vsbys to overtake all
sites during the overnight hours into Monday morning as intensity
of rain increases. Poor flight conditions will prevail through the
remainder of the period on Monday as a strong cold front sweeps
across the region. E/NE winds tonight will shift N/NW with fropa
on Monday as speeds increase to around 15 kts with higher gusts
between 20-25 kts possible late in the period on Monday afternoon.

/19/

&&

.PREV DISCUSSION... /issued 358 PM CST Sun Nov 11 2018/

SHORT TERM.../Tonight through Monday Night/

Convection has quickly become widespread this afternoon across Deep E TX
and the Srn sections of Ncntrl LA, along an area of overrunning that has
commenced along an H850 theta-e ridge extending from a SW to NE area from
SE TX into Ncntrl LA. In addition, Pacific moisture continues to deepen
this afternoon over much of TX and the Lower MS VAlley, ahead of a large
upper trough digging S into the Desert SW and into portions of Nrn Old MX.
Some isolated thunder has also been noted primarily over SE TX this
afternoon, where stronger overrunning has tapped a marginal lapse rate
environment. The short term progs remain in good agreement with this
convection quickly building more ENE across the region this evening,
as overrunning increases further along a developing 35-45kt Srly LLJ,
which will develop N of an amplifying sfc low near the Lower and Middle
TX coast this afternoon. The attendant H925 low is progged to shift inland
into S TX this evening, before traversing NE along the low level trough
across Deep E TX and Ncntrl LA Monday. This feature will enhance convergence
in the H925-850 layer, just as large scale forcing increases late tonight as
the lead shortwave ejects NE into the Srn Plains ahead of the amplifying upper
trough. Have increased pops to high end categorical tonight areawide, and
added mention of heavy rainfall across Lower E TX/N LA along/S of I-20,
where the progs are consistent with a heavier axis of heavy rainfall developing
later tonight. In fact, QPF's of 2-3+ inches are possible over much of these
areas, which may lead to minor flooding of low lying, poor drainage areas as
soils remain saturated in wake of much above normal rainfall observed since
early September.

Did maintain high end categorical pops areawide Monday morning, although
the progs do depict some mid level drying spreading NE across Deep E TX/
N LA, before drying aloft gradually entrains ENE across much of NE TX/SE OK/
Wrn AR Monday afternoon ahead of the approaching trough. Max temps will
not rise much Monday afternoon from the temps that should actually climb a
bit overnight with the overrunning rains, before much colder air begins to
spill SE into the region NE TX/SE OK/SW AR Monday afternoon, and across the
remainder of the area Monday night. The 12/18Z progs are less bullish today
with any potential wintry precip transition to -SN across McCurtain County OK
and the Nrn sections of SW AR, but did leave in slight chance for -SN for the
higher elevations across these areas Monday evening although no accumulations
are expected. Strong cold advection will follow the front Monday night,
although the low stratus will linger overnight. However, min temps should
reach or fall below freezing for many areas of NE TX/SW AR/SE OK that
experienced their first freeze Saturday morning.

15

LONG TERM.../Tuesday through Sunday Night/

Stg cold front will have moved well offshore into gulf by Tuesday
mrng with gusty north winds gradually abating durg the aftn as sfc
pres gradient begins to relax. High temps will remain rather cool in
the lower to middle 40s with some adjustment possible depending on
timing of clouds giving way to sunshine as sfc high over west TX
will reside just wwd of deep cut off upper low over central TX. This
locked pattern will keep overrunning precip near coast and nrn gulf,
but may also slow cloud clearing trend on Tue. Once these clouds
finally clear out Tuesday night along with decoupling north winds,
good radiation cooling will yield subfreezing temps areawide, and
possible upper teens north of I-30.

The upper trough will slowly move ovhd during the day Wednesday. Sfc
ridge settles ovhd for Wed Night/early Thursday with lows once again
in the 20s areawide, and may be the coldest night at spots in cwa.
Before this high pressure airmass has a chance to modify, a
reinforcing cold front in deep northerly flow will drive thru the
region Friday night, maintaining seasonally cool air  shot of cooler
air will funnel its way into our region in the form of a cold front
late Friday through Friday Night. this front will not pack nearly as
much cold air as earlier in the week, with aftn highs mainly in
upper 50s to lower 60s, and overnight lows mostly above the frzg
mark under continued mostly clear skies. /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  42  44  36  46 / 100 100  30  10
MLU  43  47  38  46 / 100 100  50  10
DEQ  38  40  28  40 / 100 100  20   0
TXK  39  41  32  43 / 100 100  20  10
ELD  39  42  33  44 / 100 100  30  10
TYR  43  43  30  43 / 100 100  20  10
GGG  42  43  33  44 / 100 100  20  10
LFK  46  50  36  46 / 100 100  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/15/07
Hazardous weather outlook, Nov 11, 11:47 AM CST, 8 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1147 AM CST Sun Nov 11 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1147 AM CST Sun Nov 11 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers across mainly the southern half of the Four
State Region will become more widespread overnight, along with a
few thunderstorms possible. Rainfall amounts along and south of
the Interstate 20 corridor could total between one and two inches
through sunrise Monday Morning with lighter amounts north of the
corridor. Otherwise, no hazardous weather is anticipated through
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Rain will continue to be widespread across the entire Four State
Region on Monday before tapering off from northwest to southeast
Monday Night. An additional one half to over one inch of rain
possible Monday through Monday evening. Colder air will penetrate
the region Monday Night and a quick transition to some light snow
or snow flurries cannot be ruled out across portions of the
Middle Red River Valley of extreme Northeast Texas, Southeast
Oklahoma and the adjacent counties in Southwest Arkansas Monday
Evening before the precipitation comes to an end. No accumulation
is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed this afternoon
or tonight.

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:53 PM CSTRiver Flood WarningSHVGregg4 days
Nov 11, 7:54 PM CSTRiver Flood WarningSHVGregg, Rusk10 days
Nov 11, 7:55 PM CSTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk7 days
Nov 11, 7:59 PM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity15 days
Nov 11, 7:59 PM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler22 days
Nov 11, 8:03 PM CSTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby10 days
Nov 12, 2:13 AM CSTAreal Flood WarningSHVCherokee, Gregg, Harrison, Panola, Rusk, Smith3 hr
Nov 12, 3:42 AM CSTFreeze WarningSHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 9 more29 hr
Nov 12, 3:42 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more20 hr
Nov 12, 6:52 AM CSTAreal Flood WarningSHVGregg, Harrison, Panola, Rusk3 hr
Nov 12, 9:25 AM CSTAreal Flood WarningSHVCherokee, Gregg, Harrison, Panola, Rusk, Shelby and 1 more3 hr
Nov 12, 9:31 AM CSTAreal Flood WarningSHVHarrison, Panola, Shelby3 hr
Nov 12, 10:23 AM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus48 hr
Nov 12, 10:27 AM CSTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith3 days
Nov 12, 10:28 AM CSTRiver Flood WarningSHVWood9 hr
Nov 12, 4:09 AM CSTFlash Flood WarningSHVBossier, Caddo, De Soto3 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.